MAUDE Adverse Event Report: MEDTRONIC XOMED INC. PROSTHESIS - POLYCEL; REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL

MEDTRONIC XOMED INC. PROSTHESIS - POLYCEL; REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL
Model Number 1156363
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis found that the device shaft was broken.The two portions returned measured 0.121¿ and 0.134¿ long for a total length of 0.255¿.The overall length shall measure 0.275¿/+-0.010".There was a residue consistent with biological contaminants on the device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) via a distributor reported that a prosthesis broke into two pieces during ossicular reconstruction surgery.The hcp made sure that no fragments remained inside the patient's body and noted that the device was handled gently without improper force.The procedure was completed using a back-up product.There was a procedure delay of 10 minutes.There was no patient impact.

Brand Name
PROSTHESIS - POLYCEL
Common Device Name
REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8547537
Report Number1045254-2019-00210
Device Sequence Number361466
Product Code ETA
UDI-Device Identifier00681490035736
UDI-Public00681490035736
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K823912
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1156363
Device Catalogue Number1156363
Device Lot Number0205886574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2019
Initial Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1